Skip to content


  • Research Article
  • Open Access

Existence and nonexistence of positive solutions to a right-focal boundary value problem on time scales

Advances in Difference Equations20062006:043039

  • Received: 10 October 2005
  • Accepted: 30 January 2006
  • Published:


We are concerned with proving the existence of one or more than one positive solution of an n-point right-focal boundary value problem for the nonlinear dynamic equation . We will also obtain criteria which lead to nonexistence of positive solutions. Here the independent variable t is in a time scale. We will use fixed point theorems for operators on a Banach space.


  • Differential Equation
  • Banach Space
  • Partial Differential Equation
  • Ordinary Differential Equation
  • Functional Analysis


Authors’ Affiliations

Department of Mathematics, Ege University, Izmir, Bornova, 35100, Turkey


  1. Agarwal RP, Bohner M: Basic calculus on time scales and some of its applications. Results in Mathematics 1999,35(1–2):3–22.MathSciNetView ArticleMATHGoogle Scholar
  2. Anderson DR: Positivity of Green's function for an n -point right focal boundary value problem on measure chains. Mathematical and Computer Modelling 2000,31(6–7):29–50. 10.1016/S0895-7177(00)00044-3MathSciNetView ArticleMATHGoogle Scholar
  3. Anderson DR: Discrete third-order three-point right-focal boundary value problems. Computers & Mathematics with Applications 2003,45(6–9):861–871.MathSciNetView ArticleMATHGoogle Scholar
  4. Aulbach B: Analysis auf Zeitmengen, Lecture Notes. Universitat Augsburg, Augsburg; 1990.Google Scholar
  5. Boey KL, Wong PJY: Two-point right focal eigenvalue problems on time scales. Applied Mathematics and Computation 2005,167(2):1281–1303. 10.1016/j.amc.2004.09.007MathSciNetView ArticleMATHGoogle Scholar
  6. Bohner M, Peterson A: Dynamic Equations on Time Scales. An Introduction with Applications. Birkhäuser Boston, Massachusetts; 2001:x+358.View ArticleMATHGoogle Scholar
  7. Deimling K: Nonlinear Functional Analysis. Springer, Berlin; 1985:xiv+450.View ArticleMATHGoogle Scholar
  8. Erbe L, Peterson A: Eigenvalue conditions and positive solutions. Journal of Difference Equations and Applications 2000,6(2):165–191. 10.1080/10236190008808220MathSciNetView ArticleMATHGoogle Scholar
  9. Erbe L, Peterson A: Positive solutions for a nonlinear differential equation on a measure chain. Mathematical and Computer Modelling 2000,32(5–6):571–585. 10.1016/S0895-7177(00)00154-0MathSciNetView ArticleMATHGoogle Scholar
  10. Erbe L, Peterson A, Mathsen R: Existence, multiplicity, and nonexistence of positive solutions to a differential equation on a measure chain. Journal of Computational and Applied Mathematics 2000,113(1–2):365–380. 10.1016/S0377-0427(99)00267-8MathSciNetView ArticleMATHGoogle Scholar
  11. Hilger S: Analysis on measure chains—a unified approach to continuous and discrete calculus. Results in Mathematics 1990,18(1–2):18–56.MathSciNetView ArticleMATHGoogle Scholar
  12. Krasnosel'skiĭ MA: Positive Solutions of Operator Equations. Groningen and P. Noordhoff, The Netherlands; 1964:381.Google Scholar
  13. Merdivenci Atici F, Cabada A, Otero-Espinar V: Criteria for existence and nonexistence of positive solutions to a discrete periodic boundary value problem. Journal of Difference Equations and Applications 2003,9(9):765–775. 10.1080/1023619021000053566MathSciNetView ArticleMATHGoogle Scholar
  14. Merdivenci Atici F, Guseinov GSh: On the existence of positive solutions for nonlinear differential equations with periodic boundary conditions. Journal of Computational and Applied Mathematics 2001,132(2):341–356. 10.1016/S0377-0427(00)00438-6MathSciNetView ArticleMATHGoogle Scholar


© Ilkay Yaslan Karaca. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.